Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: tools to offset Serzone cognitive issues? Ritch

Posted by JohnX2 on February 19, 2002, at 15:20:51

In reply to Re: tools to offset Serzone cognitive issues? JohnX2, posted by Ritch on February 19, 2002, at 13:01:29


Thanks for the info.
I think I'll have an allergy workup and
discuss the options with my doctor.
I know that Histamine can really mess with
a particular type of NMDA receptor and
serotonin 5-ht2 antagonists (Serzone) also are linked
into these receptors. Gaba mediates histamine
release also, so these all may be intertwined.
Maybe there is a connection.
Just a thought.

I read an interesting article a while back
postulating that for a lot of people the
antihistamine effect in TCAs were responsible
for enabling the antidepressant.

Best regards,
John

> >
> > I'm confused about the nortriptyline idea?
> >
> > The pain I am experienced is not neuropathic
> > per se. i.e it is not tingling in my extremities.
>
> > Unless i don't understand the definition of
> > neuropathic pain. The pain I experience is a
> > REALLY bad pressure build up in my head. I'm
> > starting to think this may be histamine related
> > as strong anti-histamine doses aleviate it.
> > I've taken every anti-depressant beside tricyclics
> > and also every anti-convulsants. 4 things fix
> > this pain: Klonopin, Topamax, Serzone, and very
> > strong doses of anti-histamines. This problem
> > became severe the same year I started to develop
> > bad allergies in Austin, so I'm thinking my
> > explosion of mood issues may be related. Just
> > my latest thought. Also the chronic head pain can change
> > dramatically as I travel across the country.
> >
> > Its not totally obvious why Serzone works, it
> > just does. Are you guys suggesting a possible add-on of
> > Nortriptyline to Serzone to offset the cognitive
> > decline? I've thought about taking TCAs just to
> > see if their anti-histamine properties would help
> > fix my problem anyways.
> >
> > Thanks for any feedback.
> >
> > -John
>
>
>
> John, I just mentioned it because it did help my ADHD when I was taking it and Serzone caused really bad confusion. The "pain" thing was more of a side issue. I doubt if it could make it *worse*. SSRI's definitely increase pain for me, in my case arthralgia. Tricyclic antidepressants all have antihistaminic effects--more or less. Doxepin was even used as a topical cream for hives (I don't know if it is still marketed as such or not). You mentioned bad allergies. Have you had a comprehensive allergy sensitivity test? Maybe you could find something rather ordinary that is aggravating you and take an allergy shot once a month.
>
> Mitch


Share
Tweet  

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:JohnX2 thread:94516
URL: http://www.dr-bob.org/babble/20020215/msgs/94665.html